Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 319, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 21, 2015, 4:25 PM EDT for Early County, Miller County, Georgia. It was in force for 36 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2015, 4:25 PM EDT (20:25 UTC)
- Expired
- Jul 21, 2015, 5:01 PM EDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Early County, GA, Miller County, GA
The radar
The Ft Rucker radar (KEOX), 57 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 4:34 PM EDT | TSTM WND DMG | 1 N Blakely, GA | TREE DOWN ON WOODLAWN DR |
| Jul 21, 4:35 PM EDT | TSTM WND DMG | 1 Nnw Blakely, GA | WIRE DOWN ON CHURCH STREET |
| Jul 21, 4:35 PM EDT | TSTM WND DMG | 4 W Centerville, GA | ONE TREE DOWN AT FRYER ROAD AND DAMASCUS HILTON ROAD. |
| Jul 21, 4:35 PM EDT | TSTM WND DMG | Blakely, GA | WIRE DOWN ON SOUTH MAIN STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 880 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
566
WUUS52 KTAE 212025
SVRTAE
GAC099-201-212115-
/O.NEW.KTAE.SV.W.0319.150721T2025Z-150721T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 PM EDT TUE JUL 21 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL EARLY COUNTY IN SOUTHWESTERN GEORGIA...
NORTHWESTERN MILLER COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 515 PM EDT
* AT 425 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR BLAKELY...AND MOVING SOUTHEAST AT
30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLAKELY...CENTERVILLE...DAMASCUS...SAWHATCHEE...OLD DAMASCUS...
CUBA...HENTOWN...ROCK HILL...EARLY CO A/P...JONES CROSSROADS...
HILTON AND HOWARDS MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3130 8464 3129 8464 3114 8502 3134 8509
3137 8509 3137 8500 3146 8489
TIME...MOT...LOC 2025Z 320DEG 25KT 3145 8498
$$
15-HARRIGAN2 follow-up statements
975
WWUS52 KTAE 212050
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
450 PM EDT TUE JUL 21 2015
GAC099-201-212115-
/O.CON.KTAE.SV.W.0319.000000T0000Z-150721T2115Z/
EARLY GA-MILLER GA-
450 PM EDT TUE JUL 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL EARLY AND NORTHWESTERN MILLER COUNTIES...
AT 449 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BLAKELY...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...DAMASCUS...OLD DAMASCUS...CUBA AND HENTOWN.
LAT...LON 3119 8488 3129 8495 3131 8494 3138 8484
3134 8470 3130 8464 3129 8464
TIME...MOT...LOC 2049Z 320DEG 25KT 3132 8485
$$
15-HARRIGAN773
WWUS52 KTAE 212101
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
501 PM EDT TUE JUL 21 2015
GAC099-201-212111-
/O.CAN.KTAE.SV.W.0319.000000T0000Z-150721T2115Z/
EARLY GA-MILLER GA-
501 PM EDT TUE JUL 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EARLY AND NORTHWESTERN
MILLER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3119 8488 3129 8495 3131 8494 3138 8484
3134 8470 3130 8464 3129 8464
TIME...MOT...LOC 2058Z 320DEG 25KT 3125 8479
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:09 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 21, 3:09 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
309 PM EDT TUE JUL 21 2015
.Near Term [Through Tonight]...
A line of storms that formed along a surface trough just north of
our Alabama and Georgia counties this afternoon should remain
continuous as it moves southeast through the region. The potential
for strong downdrafts will exist within this line as a high
SBCAPE/dTheta-E environment awaits its arrival. Elsewhere only
isolated seabreeze showers and storms have been forming near the
Florida coast. So far, they've remained quite shallow. Outflow
interactions between these storms may generate new, stronger storms
as they interact with the approaching line later this evening. All
convection over land should come to an end by around 03z. Coastal
showers are expected once again tomorrow morning.
.Short Term [Wednesday Through Thursday Night]...
Stacked high pressure will remain in place over the northern Gulf
while a series of +PV anomalies continues to swing through an upper
lever trough in southeastern Canada. With 1000-700mb flow from the
west at less than 10 knots, we would normally see a typical sea-
breeze pattern favoring convection in north Florida that doesn't
move inland much. However, with the influence of the surface trough
to our north associated with the upper level +PV anomaly, we're
expecting another few days of active convection across the area,
with storms moving in from the north across southeast Alabama and
southwest Georgia in the early afternoon periods. Dew points will
stay in the 70s with models showing PW values of around 1.8-2", so
moisture will be plentiful for these storms as will instability with
model mid-level lapse rates around 6-6.5 C/km both days and
afternoon SBCAPE values around 3000 J/kg. Some of these storms will
be capable of producing downbursts with damaging wind gusts and
possibly some small hail. Temperatures will peak in the mid 90s
Wednesday, low-mid 90s Thursday, dipping to the mid 70s overnight.
.Long Term [Friday Through Tuesday]...
Upper level ridging along the southern states will slowly retreat
westward. Meanwhile, the trough in southeastern Canada will lift off
the Atlantic coastline only to be replaced by another trough in
roughly the same spot. This upper level pattern will allow a series
of surface troughs and weak fronts to push across the southeast and
keep us in an active pattern for convection, especially when
combined with our summer sea-breeze pattern. PoPs Friday and
Saturday will be around 40-60%, lowering to a more normal 30-40%
Sunday through Tuesday between when the first upper level trough
lifts off the east coast and the second one replaces it mid-next
week. Temperatures will be near normal- peaking in the low 90s
during the day and cooling to the mid 70s overnight.
&&
.Aviation...
[Through 18Z Wednesday] VFR will prevail outside of thunderstorms
for the duration of the TAF. The best chance for storms will be
at DHN and ABY this afternoon, followed by VLD later this evening.
There remains a low chance for patchy MVFR visibilities tomorrow
morning, too low to mention in the TAF.
&&
.Marine...
A tight surface pressure gradient will allow west-southwest winds
around 10-15 kts with seas 2-3 ft to prevail through the early
weekend, then high pressure will prevail, allowing lighter winds
and seas to return to the coastal waters.
&&
.Fire Weather...
Hazardous fire weather conditions are not expected this week with
high relative humidity and scattered to numerous storms each day.
&&
.Hydrology...
An active pattern will remain in place for the area through the
weekend with rainfall totals over the next 5 days of 1.5-2.5".
Since our area rivers are at normal or even low flow levels, this
is not expected to cause any widespread flooding. However,
depending on how storms develop, there may be enhanced chances for
localized flooding, particularly in the Florida Big Bend where
we've already seen several days with higher rainfall totals over
the past week.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 77 96 77 94 77 / 30 40 20 50 20
Panama City 81 91 79 89 80 / 40 30 20 30 30
Dothan 75 96 76 94 76 / 50 50 20 40 30
Albany 76 96 76 93 76 / 30 40 20 50 30
Valdosta 75 97 76 94 76 / 40 50 20 50 30
Cross City 77 93 77 91 77 / 30 40 30 50 30
Apalachicola 80 92 79 91 80 / 30 30 30 30 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Calhoun-
Central Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-
Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-
Inland Gulf-Inland Wakulla-Jackson-Leon-Liberty-North
Walton-South Walton-Washington.
GA...HEAT ADVISORY until 7 PM EDT this evening FOR Baker-Ben Hill-
Calhoun-Clay-Decatur-Dougherty-Early-Grady-Irwin-Lee-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Tift-Turner-
Worth.
AL...HEAT ADVISORY until 6 PM CDT this evening FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...NONE.
&&
NEAR TERM...HARRIGAN
SHORT TERM...MOORE
LONG TERM...MOORE
AVIATION...HARRIGAN
MARINE...MOORE
FIRE WEATHER...DVD
HYDROLOGY...MOOREIn the hours before
Local storm report, Jul 21, 3:34 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
334 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND GST OZARK 31.45N 85.65W
07/21/2015 E55 MPH DALE AL AMATEUR RADIO
ESTIMATED 55 MPH WINDS ON HIGHWAY 231 NEAR OZARK WITH
VERY LOW VISIBILITY
&&
DVDLocal storm report, Jul 21, 3:35 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND DMG 1 NE BRONWOOD 31.84N 84.35W
07/21/2015 TERRELL GA 911 CALL CENTER
ONE TREE DOWN ALONG HWY 118 NORTH OF JAMES WEBB ROAD.
&&
JLFLocal storm report, Jul 21, 3:45 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND DMG S ROBERTS CROSSROADS 31.60N 85.53W
07/21/2015 DALE AL 911 CALL CENTER
ONE TREE DOWN ON COUNTY ROAD 33 SOUTH OF COUNTY ROAD 68.
&&
JLFLocal storm report, Jul 21, 3:50 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG 5 SW FORT GAINES 31.57N 85.10W
07/21/2015 HENRY AL 911 CALL CENTER
ONE TREE DOWN ALONG HWY 10E.
&&
JLFLocal storm report, Jul 21, 4:07 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
407 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND DMG 4 N OZARK 31.52N 85.66W
07/21/2015 DALE AL 911 CALL CENTER
TWO TREES DOWN ON COUNTY ROAD 58 NEAR NORTH HWY 123.
&&
JLFLocal storm report, Jul 21, 4:22 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
422 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG FORT GAINES 31.62N 85.05W
07/21/2015 CLAY GA LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN FORT GAINES
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:14 AM EDT | Heat Advisory | TAE | Baker, Ben Hill, Calhoun, Clay, Decatur, Dougherty and 13 more | 16 hr |
| Jul 21, 2:39 PM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 51 min |
| Jul 21, 2:57 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell | 48 min |
| Jul 21, 3:27 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 48 min |
| Jul 21, 3:57 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Early | 48 min |
| Jul 21, 5:09 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Colquitt, Dougherty, Mitchell, Worth | 66 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.